Doctor insights on:
Twitches With Lexapro
Lexapro (escitalopram) one day (10mg)didnt like it and havnt took it since. Noticed occasional hand twitches since then. Did one Lexapro (escitalopram) pill mess me up? Or just anxiety
"Just" anxiety?: You say that as if it's not a problem. It is. And it's a better suspect for the symptom too. Find a good CBT therapist to teach skills for handling your anxiety and the depression too. If they think Rx will help, they'll refer and you can try a different one - but the Tx may be the best help. Meds can mess you up - but not just one. Don't worry - it's true. ...Read more
Is floaters in an eye and twitching in the other a normal side effect of lexapro (escitalopram)? I'm currently taking 30mgs of it.
Since lexapro dosage has been increased, I've had increased anxiety, feeling overall horrible, and eye twitching. Could it be serotonin syndrome?
Maybe, but: It sounds like side effects of the medication if everything else has been eliminated. Make an appointment with your prescribing MD right away. If you can't do that, go to an Urgent Care facility, and as a last resort, leave a message with your MD telling him/her your symptoms and ask that s/he leave you voice mail instructions in the interim. ...Read more
Psychiatrist said twitches were caused by my anxiety disorder. Took Lexapro (escitalopram) once & felt "high", confused, & really uncomfortable. Is this Normal?
Anxiety, Lexapro (escitalopram):
I am empathic to your discomfort.
Lexapro is a medication for treatment of depression. It can cause anxiety, restlessness, confusion, agitation and hypomania.
Anxiety disorder can cause twitches.
At age 24, , unresolved emotional conflicts, stressors of relationships, work and finances can cause Anxiety and depression
See a Psychiatrist for Diagnosis and treatment including therapy and medication ...Read more
After stopping Lexapro (escitalopram) a year and a half ago I developed muscle twitches during weaning off. Still did go away? Why? Labs are fine
30yo male. Int vib/mus twitches all over a year ago. Went away with lexapro. Still have constant shaky hands. Doc says anxiety. Should I worry als/ms?
Doc put me on Lexapro (escitalopram) for health anxiety I start today. But ive read muscle twitches can be a side effect. Is that true? That would make my anxiety worse
Don't make it worse: The reported side effects for a drug vary from 2/100 to 80/100, depending on drug and side effect. Know that it MIGHT occur, and move on with life--on the med. Then IF it does, you'll already know what caused it--call Dr to report it. If bothersome, ask for a change in med. If not, then ignore it and will fade over time. Breathe and relax. :) ...Read more
Started Lexapro (escitalopram) today and noticed im getting ocasional hand tremors and muscle twitches. Should I stop taking it or keep taking it and see if it stops?
One week of lexapro, (escitalopram) muscle twitches in left arm and calf muscles, headache, and stomach pain. Do I need to see dr. Or keep tolerating side effects?
More to it: Give it a little more time and see if the side effects diminish. If not, talk to your doc about trying a different med. However, understand that medication alone is not optimal treatment for depression (if that is what you are treating). For most depressed patients, the benefits of meds are indistinguishable from placebo. Good treatment for depression is psychotherapy (with or without meds). ...Read more
We are all different: Dosages vary by height, weight, and how your body metabolizes the drug, so to answer your question, could be a yes or a no depending. Working with your doctors regarding effectiveness, side-effects, and your goals for treatment may help determine a more optimized dose. ...Read more
For what purpose?: Each is a chemical substance and can help different individuals, some the same individual. Discuss this with your doctor to assess the best treatment trial for you! ...Read more
See below: Lexapro (escitalopram) is an ssri and is basically the "pure" form of citalopram. Most common se's effects are constipation, decreased sexual drive, GI problems, dizziness, drowsiness, dry mouth, headache, sweating, decreased appetite, and disrupted sleep. Many symptoms subside after 2 to 3 weeks. Stay on the medication for a couple of months to give it a chance to work. Often people quit too soon! ...Read more
Rare, but yes: 0.7% of people on Lexapro (escitalopram) have had hypoglycemia. Many were on Insulin or setoquel. Some were not. 50% had resolution when the drug was stopped, making it likely that these were the ones where Lexapro (escitalopram) was the cause. That would theoretically bring the risk to about 0.35% or 35/10, 000 users. Sorry if it's happening to you. Wish you had won a more profitable lottery. ...Read more
Yes, it can: Headache is one of the common side effects of escitalopram and occurs in 25% of patients who are taking it. It’s not a bad idea to report it to the person who prescribed it - as it has to do with how well you’re tolerating the medication. Know that the headache is expected to go away within a few weeks of starting the medicine or increasing the dose. ...Read more
Call your doctor!: Please call your psychiatrist (or the primary care doctor) who prescribed you this medicine asap, and ask him or her this question. Also you can call the suicide prevention lifeline at 1-800-273-8255. They will be happy to assist you. If you feel suicidal you can also go to your local emergency room. ...Read more
Yes: Yes you can under the supervision of your physician. Lexapro (escitalopram) is an antidepressant which also helps with anxiety/panic attacks in the long run when you remain adherent to your medications. Ativan is used only as a rescue medication only to be taken as needed for times when you have breakthrough anxiety. With regular Lexapro (escitalopram) use, your anxiety or panic attacks should decrease in frequency. ...Read more
Would not be considered a lethal overdose of Lexapro (escitalopram) - it is concerning that you ask. If you are having
thoughts about killing yourself, get seen at the nearest emergency room now. Have a friend or relative drive you or call 911 for emergency services for transport. You can call the national suicide hotlines 24/7 at 1-800-suicide (1-800-784-2433) or 1-800-273 – talk (1-800-273-8255) for support. ...Read more